MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND HEATER-COOLER SYSTEM 3T; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND HEATER-COOLER SYSTEM 3T; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Model Number 16-02-82
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova (b)(4) manufactures the heater-cooler system 3t.The incident occurred in (b)(6).If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova (b)(4) received a report that a heater-cooler system 3t device was found to be contaminated.The type of bacterium was not specified by the customer.There was no report of patient injury.
 
Additional Manufacturer Narrative
A call with the hospital epidemiologist in charge was held and the outcome is that the customer did not follow the device's instructions for use.In detail it was reported that: - the device was originally cleaned every 4 weeks until contamination issues found and then it was cleaned even more frequently than ifu stated.Moreover, no actual timer was being used during cleaning process.- the hydrogen peroxide level is not monitored during weekends or holidays.It has not been clarified whether the device is stored full of water or dry.- use of the blanket for adult procedure has been stopped since may 4th.- 3t aerosol collection set is replaced monthly.- the sink water is extremely nasty and during the pre-test, they see all sorts of bacteria in the water but only the ntm remains after bleaching cycle.However, no lab reports were provided to livanova.- the storage location was in a potential ¿splash zone¿ of the ¿fill sink¿ used to dump old water into.Moreover, the dirty components of cleaning cycle were stored with clean components.Reportedly, this could have been a potential source of contamination.It was reported that clean and dirty components have now separated locations.- the device is placed outside the operating theatre and lines in use are 6.1meter (exceeding 5 meters length recommended in device ifu) and it was communicated that machines are unable to pull all the water back and there is a residual amount of water remaining in lines.- the customer has highlighted the concern of missing something during the sampling process which is contaminating the water samples.Livanova has initiated an activity with the customer to improve knowledge on the cleaning process of the 3t device and train the clinical staff.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H.10: from information collected and reported in the previous supplemental report, it can be concluded that the customer deviated from device instruction for use.Based on the information provided, the mentioned findings may have led to the reported contamination.Moreover, source of contamination could be related to location where device is used/stored.
 
Event or Problem Description
See initial report.

Brand Name
HEATER-COOLER SYSTEM 3T
Common Device Name
CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key14486013
Report Number9611109-2022-00263
Device Sequence Number5322718
Product Code DWC
UDI-Device Identifier04033817900511
UDI-Public(01)04033817900511(11)210713
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K191402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16-02-82
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer07/07/2022
09/07/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date08/03/2022
10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2076/2081-2015
Patient Sequence Number1
Patient SexUnknown